Alert archive / Idaho / High Wind Warnings in 2025

High Wind Warning 6, NWS Spokane, WA

December 23, 2025Lewis County, Nez Perce County, Idaho; Asotin County, Garfield County, Washington

NWS Spokane, WA issued this high wind warning at Dec 23, 2025, 8:31 PM PST for Lewis County, Nez Perce County, Idaho; Asotin County, Garfield County, Washington. It took effect at Dec 24, 2025, 7:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 23, 2025, 8:31 PM PST (04:31 UTC)
In effect from
Dec 24, 2025, 7:00 AM PST
Expired
Dec 24, 2025, 2:00 PM PST
In force
7 hr
Issued by
NWS Spokane, WA

Counties Lewis County, ID, Nez Perce County, ID, Asotin County, WA, Garfield County, WA

The radar

The Pendleton radar (KPDT), 160 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 4.5 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2025-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2025-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2350 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
301 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

276 
WWUS76 KOTX 240431
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
831 PM PST Tue Dec 23 2025

IDZ027-WAZ032-242200-
/O.NEW.KOTX.HW.W.0006.251224T1500Z-251224T2200Z/
Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin
Counties-
Including the cities of Kamiah, Alpowa Summit, Nezperce,
Clarkston, Winchester, Pomeroy, Craigmont, and Soldiers Meadow
Road
831 PM PST Tue Dec 23 2025

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 2 PM PST WEDNESDAY...

* WHAT...South to southeast winds 20 to 40 mph with gusts 50 to 60 
  mph,  isolated gusts to 70 mph.

* WHERE...Waha, Alpowa Summit, Winchester, Craigmont, and Soldiers 
  Meadow Road.

* WHEN...From 7 AM to 2 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...There is a 70% chance for gusts greater than 
  60 mph across western Lewis County including Waha, along the Snake 
  River between Asotin and Rogersburg, and Highway 129 from Asotin 
  southward.  For remaining areas, wind gusts will be between 30 and 
  50 mph including Highway 12 between Pomeroy and Clarkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

SB
2 follow-up statements
261 
WWUS76 KOTX 240458
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
858 PM PST Tue Dec 23 2025

IDZ027-WAZ032-242200-
/O.CON.KOTX.HW.W.0006.251224T1500Z-251224T2200Z/
Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin
Counties-
Including the cities of Kamiah, Alpowa Summit, Nezperce,
Clarkston, Winchester, Pomeroy, Craigmont, and Soldiers Meadow
Road
858 PM PST Tue Dec 23 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 2 PM PST 
WEDNESDAY...

* WHAT...South to southeast winds 20 to 40 mph with gusts 50 to 60 
  mph,  isolated gusts to 70 mph.

* WHERE...Waha, Alpowa Summit, Winchester, Craigmont, and Soldiers 
  Meadow Road.

* WHEN...From 7 AM to 2 PM PST Wednesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...There is a 70% chance for gusts greater than 
  60 mph across western Lewis and southern Nez Perce County 
  including Waha, along the Snake River between Asotin and 
  Rogersburg, and Highway 129 from Asotin southward.  For remaining 
  areas, wind gusts will be between 30 and 50 mph including Highway 
  12 between Pomeroy and Clarkston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

SB
138 
WWUS76 KOTX 242155
NPWOTX

URGENT - WEATHER MESSAGE
National Weather Service Spokane WA
155 PM PST Wed Dec 24 2025

IDZ027-WAZ032-242300-
/O.EXP.KOTX.HW.W.0006.000000T0000Z-251224T2200Z/
Lewis and Southern Nez Perce Counties-Lower Garfield and Asotin
Counties-
Including the cities of Alpowa Summit, Soldiers Meadow Road,
Nezperce, Pomeroy, Craigmont, Clarkston, Kamiah, and Winchester
155 PM PST Wed Dec 24 2025

...HIGH WIND WARNING WILL EXPIRE AT 2 PM PST THIS AFTERNOON...

The threat has ended.

$$

AS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Dec 23, 3:59 PM PST, 4 hours 32 minutes earlier. Its key messages:

  • Periods of rain and snow through the week with high degree of uncertainty in forecast specifics.
  • Freezing rain anticipated in the Waterville Plateau early Wednesday morning, with potential to impact the morning commute.
  • Chance for breezy to gusty winds 20-30 mph for the basin area Wednesday morning through afternoon.
  • Snow could impact travel through North Washington late Tuesday through Wednesday.
Area forecast discussion, Dec 23, 3:59 PM PST, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
359 PM PST Tue Dec 23 2025

.KEY MESSAGES...

- Periods of rain and snow through the week with high degree of
  uncertainty in forecast specifics.
- Freezing rain anticipated in the Waterville Plateau early
  Wednesday morning, with potential to impact the morning
  commute.
- Chance for breezy to gusty winds 20-30 mph for the basin area
  Wednesday morning through afternoon.
- Snow could impact travel through North Washington late Tuesday
  through Wednesday.

&&

.SYNOPSIS...
The Inland Northwest continues to be under an active pattern
with several opportunities for impactful mountain snow, light
lowland rain and snow, and breezy winds. A strong low will be
moving along the coast and bring gusty winds to the Basin. Snow
could impact travel through North Washington.

&&

.DISCUSSION...
Today through Thursday: A band of precipitation will move through
the area with a frontal passage later today, bringing wetting rains
(0.10 inches or more) to the lowlands and additional snowfall to
mountain passes. This snow will create wintry travel conditions
along Sherman and Loup Loup Passes, and a Winter Weather Advisory
for these areas has been issued through tomorrow with much of the
snow falling overnight. Totals elsewhere across the Cascades don't
warrant headlines. The lowlands will see mostly rain with high snow
levels. NBM probabilities for the Spokane/CdA and Columbia Basin
areas show a 50% chance and above for a tenth of an inch of rain.
Higher end totals could reach 0.25 inches, but probabilities for
these are much lower (10-20%).

Freezing rain: with 850mb temperatures hovering around 0C and
freezing road temperatures, particularly in the Waterville Plateau
area, freezing rain is becoming more likely early tomorrow morning.
Model guidance is showing a 60-80% chance of freezing rain resulting
in 0.01 inches of ice accumulation. A Winter Weather Advisory has
been issued for this area due to potential travel impacts during the
morning commute.

Winds: Winds late tonight through tomorrow will be elevated due to a
tightened pressure gradient across the state. Current wind gust
magnitudes in the basin are anticipated to be 25-30mph, which is
below wind advisory criteria. Impacts to the area are expected to be
minor.

Thursday evening through Saturday: A second round of precipitation
will move through Christmas evening through early Saturday morning.
Main forcing for this will be a trough moving across the state of
Washington. 850mb temperatures will start above 0C on Thursday with
snow levels around 3000-4000 feet, which indicates precipitation
will start in the lowlands as rain. As colder air is ushered in by
the low, these snow levels will drop to 1000-2000 feet and 850mb
temperatures will drop to -5C, indicating a chance for a transition
from rain to snow. Current precipitation probabilities show a 65%
chance and above for 0.1 inches of rain, with probabilities for a
quarter inch being much lower. Snow accumulation in the lowlands
will be very low, with an inch of less expected. While the Cascades
will receive light snow, it will be the Northern Mountains and the
Northern Idaho Panhandle Mountains that have a 70% chance or higher
of seeing 6 inches or more of snow at the highest elevations. We
will continue monitoring this snowfall for potential winter
headlines.

For the rest of the weekend, a ridge will begin building off the PNW
coast, bringing a break from precipitation. QPF clusters are in good
agreement about this upcoming break, with only a quarter of members
anticipating only light precipitation throughout parts of our
forecast areas. The CPC's 6-10 and 8-14 Day Outlooks show decreased
chances for above normal precipitation. Bottom line: expect an
active pattern through this Saturday with some impacts to Christmas
travel, then things are looking drier and warmer after that. /AS

&&

.AVIATION...
00Z TAFs: Mainly VFR conditions will prevail. A deepening low
pressure off the California coast will rapidly move northward
towards the OR/WA coast tomorrow morning. This will bring
strengthening low level southerly flow to central and eastern WA
in the morning tomorrow. With lighter surface winds, expecting
widespread LLWS developing after 12z.

.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence for prevailing VFR conditions. Low confidence FG
breaking at LWS in the next couple hours.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        35  50  33  45  34  43 /  50  60  20  50  70  60
Coeur d'Alene  35  48  35  46  36  43 /  60  60  40  50  80  80
Pullman        38  49  36  47  36  42 /  40  40  30  40  70  80
Lewiston       39  54  40  50  39  47 /  20  20  30  20  50  50
Colville       33  40  31  39  33  37 /  70  90  30  60  80  70
Sandpoint      36  42  33  41  34  38 /  70  80  60  60  90  90
Kellogg        38  43  37  47  37  40 /  70  60  50  60  90  90
Moses Lake     35  49  30  45  31  43 /  80  70  10  40  40  30
Wenatchee      33  42  31  39  31  40 /  80  90  10  50  40  40
Omak           32  41  30  38  31  35 /  70 100  10  50  50  30

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Winter Weather Advisory from 10 PM this evening to 10 AM PST
     Wednesday for Okanogan Highlands.
     Winter Weather Advisory from 3 AM to 9 AM PST Wednesday for
     Waterville Plateau.
     Winter Weather Advisory from 10 PM this evening to 4 PM PST
     Wednesday for Western Okanogan County.
ID...None.

&&

Nearby

High Wind Warnings in Idaho, 2025High Wind Warnings in Washington, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.